MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA25-120/I20-40
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Date of Event 02/27/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device will not be returned for evaluation.A follow-up report will be submitted upon completion of the investigation.
 
Event or Problem Description
The patient was initially implanted with an afx bifurcated stent graft to treat an abdominal aortic aneurysm.Approximately four (4) years post initial implant during review of a patients follow-up ct scan revealed aneurysm sac growth (>10cm).The physician elected to perform a secondary procedure to resolve the issue.The patient condition post-secondary procedure has not been provided.No further additional information or patient sequelae has been reported at this time.
 
Event or Problem Description
Additional information received per clinical assessment confirming that multiple type ii endoleaks were present at the time of the reported event.In addition, patient had a chronic thrombotic condition prior to the initial implant.Based on this additional information, there is no alleged deficiency related to an endologix device, and this is no longer a reportable event.
 
Additional Manufacturer Narrative
At the completion of the clinical evaluation and based on the information received, there was substantial evidence to support the reported event of aneurysm sac growth of 17mm.The event is most likely anatomy-related due to multiple type ii endoleaks from the lumbar.The clinical assessment also determined that there was evidence to reasonably suggest right lower leg ischemia with thrombus occurred that was not included in the event as reported, discovered during review of the 47-month post-implant ct scan.The ischemia and thrombus immediately postoperative was likely related to a chronic thrombotic condition.In addition, the patient had a fasciotomy and ankle thrombectomy the following day.The procedure-related harms identified were ischemia (right lower leg), additional endovascular procedure (thrombectomy), additional surgical procedure (fasciotomy), and abnormal blood loss.The final patient status was reported to be discharged on post operative day 14 to a nursing facility for rehabilitation.These types of events will be monitored and trended as part of the quality system.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key8453492
Report Number2031527-2019-00145
Device Sequence Number2989520
Product Code MIH
UDI-Device Identifier00818009011985
UDI-Public(01)00818009011985(17)170923
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/23/2017
Device Model NumberBA25-120/I20-40
Device Lot Number1278499-025
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/27/2019
Supplement Date Received by Manufacturer02/27/2019
Initial Report FDA Received Date03/26/2019
Supplement Report FDA Received Date06/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR